MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Model Number 1012403-06A
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during device preparation the balloon ruptured at 4 atmospheres (atm).There was no patient involvement and no clinically significant delay in procedure.Another balloon from the same lot was used to complete the procedure.No additional information can or will be provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - incorrect prep, failure to follow steps/instructions.Visual, functional and scanning electron microscopy (sem) inspection/analysis was performed on the returned device.The balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported balloon rupture is related to user error.It was reported that the account did not activate the coating in a heparinized saline solution and the balloon was inflated to test it before using it, to make sure it¿s fully functional before using it on a patient.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) preparation for use section states: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.If the coating is not properly activated or hydrated, it keeps the balloon pleats affixed or stuck with each other, potentially causing balloon damage as the balloon expands from its compressed state to being fully inflated, causing irregular ruptures/tears or delamination within the surface of the balloon during inflation.Additionally, the preparation for use section states: remove all air from the syringe or inflation device barrel.Reconnect the syringe or inflation device to the inflation port of the dilatation catheter.Maintain negative pressure on the balloon until air no longer returns to the device.Slowly release the device pressure to neutral.Based on the returned device analysis, it has been determined that insufficient prep and inflating the balloon outside of the patient anatomy while being insufficiently prepped, led to the noted balloon rupture.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
The following additional information was provided: the customer did not activate the balloon coating in a heparinized saline solution per the instructions for use.Also, they inflated the balloon to test it before using it to make sure it was fully functional before using it on a patient.No additional information was provided.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16269657
Report Number2024168-2023-00987
Device Sequence Number7548949
Product Code LOX
UDI-Device Identifier08717648180859
UDI-Public08717648180859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012403-06A
Device Catalogue Number1012403-06A
Device Lot Number21020G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown